Alert archive / Nevada / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Las Vegas, NV

July 28, 2014Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this flash flood watch at Jul 28, 2014, 3:13 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Jul 28, 2014, 9:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2014, 3:13 AM MST (10:13 UTC)
In effect from
Jul 28, 2014, 9:00 AM MST
Expired
Jul 28, 2014, 8:59 PM MST
In force
12 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS65 KVEF 281013
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT MON JUL 28 2014

...POTENTIAL FOR FLASH FLOODING ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT TODAY...

.SEVERAL UPPER LEVEL DISTURBANCES COULD POTENTIALLY ORGANIZE STRONG
THUNDERSTORMS TODAY AND THIS EVENING. PLENTY OF MOISTURE IS IN PLACE
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WITH FLASH
FLOODING THE PRIMARY CONCERN. 

AZZ001>003-036-CAZ519>527-NVZ014>022-282215-
/O.NEW.KVEF.FF.A.0004.140728T1600Z-140729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
313 AM PDT MON JUL 28 2014 /313 AM MST MON JUL 28 2014/

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS
MORNING THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD 
  NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST 
  PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL 
  PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...MORONGO 
  BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER COLORADO 
  RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF 
  INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY... 
  LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... 
  LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... 
  SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND 
  WESTERN CLARK AND SOUTHERN NYE COUNTY. 

* FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING

* SEVERAL UPPER LEVEL DISTURBANCES COULD POTENTIALLY ORGANIZE STRONG
  THUNDERSTORMS TODAY AND THIS EVENING. WITH PLENTY OF MOISTURE IN
  PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT
  THUNDERSTORMS COULD EASILY PRODUCE ONE TO TWO INCHES OF RAINFALL
  IN A SHORT PERIOD OF TIME. AREAS NEAR RECENT BURN SCARS WILL ALSO
  BE MORE SUSCEPTIBLE TO INCREASED RUNOFF AND FLASH FLOODING OR
  DEBRIS FLOWS.

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
  AREAS WHERE THE WATER COVERS THE ROADWAY SINCE FLOOD WATERS ARE
  USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
  POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
  FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
  
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.


&&

$$
3 follow-up statements
767 
WGUS65 KVEF 281558
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 AM PDT MON JUL 28 2014

...ELEVATED POTENTIAL FOR FLASH FLOODING ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT TODAY...

.SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAINFALL CAN BE
EXPECTED ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH
THIS EVENING LEADING TO AN ELEVATED THREAT OF EXTENSIVE FLASH FLOODING.
THIS IS DUE TO A LARGE UPPER LEVEL DISTURBANCE LIFTING FROM SOUTHERN
CALIFORNIA INTO SOUTHERN NEVADA COMBINED WITH A VERY MOIST AND
UNSTABLE AIR MASS IN PLACE.

AZZ001>003-036-CAZ519>527-NVZ014>022-282300-
/O.CON.KVEF.FF.A.0004.140728T1600Z-140729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
858 AM PDT MON JUL 28 2014 /858 AM MST MON JUL 28 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING
  THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT
  MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS
  AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY
  NATIONAL PARK...EASTERN MOJAVE DESERT... EASTERN SIERRA
  SLOPES...MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-
  UPPER COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE
  MOUNTAINS OF INYO COUNTY. IN NEVADA... ESMERALDA AND CENTRAL NYE
  COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS
  VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP
  RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON
  AND WESTERN CLARK AND SOUTHERN NYE COUNTY.

* THROUGH 9 PM THIS EVENING

* A LARGE UPPER LEVEL DISTURBANCE COULD POTENTIALLY ORGANIZE STRONG
  THUNDERSTORMS WITH HEAVY RAINFALL THROUGH THIS EVENING. WITH
  PLENTY OF MOISTURE IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND
  MOJAVE DESERT...THUNDERSTORMS COULD EASILY PRODUCE ONE TO TWO
  INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. AREAS NEAR RECENT
  BURN SCARS WILL ALSO BE MORE SUSCEPTIBLE TO INCREASED RUNOFF AND
  FLASH FLOODING OR DEBRIS FLOWS.

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
  VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE 
  FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
  FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF 
  THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART 
  CHOICE...TURN AROUND...DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A FLASH FLOOD WATCH MEANS THAT
CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING
IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA.

&&

$$

JA
505 
WGUS65 KVEF 282246
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 PM PDT MON JUL 28 2014

...CONTINUED ELEVATED POTENTIAL FOR FLASH FLOODING ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT INTO THE EVENING...

.SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT THROUGH THIS EVENING...LEADING TO AN ELEVATED THREAT OF
EXTENSIVE FLASH FLOODING. A VERY MOIST AND UNSTABLE AIR MASS IS IN
PLACE ACROSS THE REGION AND IS INTERACTING WITH A LARGE UPPER LEVEL
DISTURBANCE LIFTING THROUGH SOUTHERN CALIFORNIA AND SOUTHERN NEVADA.

AZZ001>003-036-CAZ519>527-NVZ014>022-290400-
/O.CON.KVEF.FF.A.0004.000000T0000Z-140729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
346 PM PDT MON JUL 28 2014 /346 PM MST MON JUL 28 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA...INCLUDING
  THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT
  MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS
  AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY
  NATIONAL PARK...EASTERN MOJAVE DESERT...EASTERN SIERRA SLOPES...
  MORONGO BASIN...OWENS VALLEY...SAN BERNARDINO COUNTY-UPPER
  COLORADO RIVER VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS
  OF INYO COUNTY. IN NEVADA... ESMERALDA AND CENTRAL NYE COUNTY...
  LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN
  COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK
  COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND
  SOUTHERN NYE COUNTY.

* UNTIL 9 PM THIS EVENING

* A LARGE UPPER LEVEL DISTURBANCE CONTINUES TO INTERACT WITH A VERY
  MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE
  CONTINUES TO BE POTENTIAL FOR ORGANIZED STRONG THUNDERSTORMS
  PRODUCING VERY HEAVY RAINFALL THROUGH THIS EVENING. STORMS COULD
  EASILY PRODUCE ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD OF
  TIME...WITH LOCALLY GREATER AMOUNTS POSSIBLE. AREAS NEAR RECENT
  BURN SCARS WILL BE MORE SUSCEPTIBLE TO INCREASED RUNOFF...FLASH
  FLOODING AND DEBRIS FLOWS.

* MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
  VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY SINCE 
  FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
  FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF 
  THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART 
  CHOICE...TURN AROUND...DONT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A FLASH FLOOD WATCH MEANS
THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH
FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA.

&&

$$
655 
WGUS65 KVEF 290359
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM PDT MON JUL 28 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-290500-
/O.CAN.KVEF.FF.A.0004.000000T0000Z-140729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
859 PM PDT MON JUL 28 2014 /859 PM MST MON JUL 28 2014/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
CALIFORNIA AND NEVADA HAS BEEN CANCELLED. THE ATMOSPHERE IS
STABILIZING TO THE POINT WHERE WIDESPREAD HEAVY RAIN PRODUCING STORMS
ARE NO LONGER EXPECTED. HOWEVER...SOME LIGHT TO OCCASIONALLY MODERATE
SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 9:46 PM MST, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 9:46 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
946 PM PDT SUN JUL 27 2014

.SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO
MUCH OF THE AREA THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES
WILL GENERALLY BE NEAR NORMAL.
&&

.UPDATE...
A BIT MORE ACTIVE THIS EVENING WHEN COMPARED TO YESTERDAY. WE HAD
SOME LOCALIZED FLOODING ACROSS THE AREA AND EVEN A DUST STORM FROM
DOLAN SPRINGS TO KINGMAN AZ ALONG HIGHWAY 93. MCCARRAN AIRPORT
MEASURED 0.01 INCHES OF RAIN SO I GUESS WE CAN START A NEW DRY
STREAK. A MESOSCALE CONVECTIVE VORTEX CONTINUES TO SLOWLY TRACK
ACROSS SAN BERNARDINO COUNTY AT THIS HOUR. EXPECT SHOWERS AND SOME
THUNDERSTORMS TO CONTINUE ACROSS OUR WESTERN FORECAST AREA FOR MUCH
OF THE OVERNIGHT HOURS WITH THAT FEATURE HANGING AROUND. WE MAY SEE
A LULL AT SOME POINT...BUT HIRES MODELS INDICATE ACTIVITY TO PICK UP
ACROSS OUR WEST IN THE PRE-DAWN HOURS. WE CONTINUE TO WATCH A
WEAKENING STORM COMPLEX EDGE INTO MOHAVE COUNTY FROM NORTHERN AZ.
THIS WILL LIKELY BRING SOME SHOWERS AND PERHAPS A FEW RUMBLES OF
THUNDER TO PORTIONS OF MOHAVE COUNTY TONIGHT. ADDITIONALLY...THERE
IS A PV ANOMALY WORKING NORTHWARD FROM BAJA. THIS WILL BE OUR MAIN
PLAYER FOR TOMORROW BUT WILL ALSO KEEP LARGE-SCALE FORCING AROUND
THE REGION FOR A CONTINUATION OF SOME CONVECTION OVERNIGHT.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS NEAR THE TERMINAL WILL
BRING ERRATIC GUSTY WINDS AT TIMES MONDAY EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED IN ALL FOUR CORRIDORS AS WELL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
AREAWIDE MONDAY. EXPECT ERRATIC GUSTY WINDS...VERY HEAVY RAIN AND
LOW CEILINGS IN AND NEAR THUNDERSTORMS.
&&

.PREVIOUS DISCUSSION...
242 PM PDT SUN JUL 27 2014

.SHORT TERM...THROUGH TUESDAY NIGHT...WILL BE BRIEF AS THUNDERSTORMS
ARE FIRING NORTH OF A LINE FROM MOUNTAIN PASS CA TO THE WEST RIM OF
THE GRAND CANYON AS OF 2 PM. HIGH RESOLUTION MODELS HAVE BEEN DOING
QUITE WELL WITH THUNDERSTORM COVERAGE THE PAST FEW DAYS...AND THEY
SUGGEST MORE COVERAGE FOR TOMORROW. LOTS OF MOISTURE IN PLACE SO THE
MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING. MADE NO CHANGES TO
TUESDAY AS THIS EVENING AND TOMORROW WERE THE MAIN CONCERNS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE
RIDGE WILL REMAIN ANCHORED IN PLACE OVER THE SW US FOR MOST OF THE
PERIOD. THIS WILL KEEP THE AREA RELATIVELY MOIST AND ACTIVE WITH
AFTERNOON CONVECTION FOR MOST OF THE WEEK. ALTHOUGH MONDAY IS LIKELY
TO BE THE MOST ACTIVE DAY. POPS AND CHANCES FOR THUNDERSTORMS WILL
BE SOMEWHAT LOWER THROUGH THE WEEK AS THE SOUTHERLY FLOW IS SOMEWHAT
WEAKER. AFTERNOON SHOWER AND THUNDERSTORMS WILL BE MOST LIKELY TO
OCCUR OVER MOHAVE COUNTY AND HIGHER TERRAIN IN CLARK AND EASTERN SAN
BERNARDINO COUNTY.

AN AFOREMENTIONED UPPER LEVEL TROF WILL SINK SOUTH OVER THE PACIFIC
COAST NEXT WEEKEND. THIS MAY BRING ABOUT SOME STRONGER MID-LEVEL
FORCING FOR CONVECTIVE ACTIVITY. WE WILL NEED TO SEE HOW THINGS
DEVELOP OVER THE COURSE OF THE WEEK.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE...PADDOCK
PREV DISCUSSION...MORGAN/LERICOS

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Jul 28, 12:27 AM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 AM PDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     4 ESE WEST WIND AERO    34.12N 115.85W
07/25/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSTORM WINDS KNOCKED DOWN A METAL FLAGPOLE. A 53
            MPH PEAK WIND GUST WAS MEASURED.

1042 PM     HAIL             1 S KINGMAN             35.19N 114.03W
07/25/2014  E0.50 INCH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER ESTIMATED SMALL HAIL NEAR DIME SIZED IN SOUTH
            KINGMAN.

1050 PM     FLASH FLOOD      1 S KINGMAN             35.19N 114.03W
07/25/2014                   MOHAVE             AZ   TRAINED SPOTTER

            FLASH FLOODING REPORTED DOWNTOWN NEAR THE RAILROAD
            STATION. STREETS AND CURBSIDES HAVE OVER 6 INCHES OF
            FLOWING WATER. STORM ACCOMPANIED BY HAIL TO PEA SIZE AND
            GUSTY WINDS ESTIMATED NEAR 40 MPH.

1120 PM     FLASH FLOOD      1 S KINGMAN             35.21N 114.01W
07/25/2014                   MOHAVE             AZ   TRAINED SPOTTER

            ROCKFALL ON ANDY DEVINE ROAD NEAR CHADWICK DRIVE. ROAD
            CREWS CLEANING UP DEBRIS.

&&
SUMMARY OF STORM REPORTS FROM FRIDAY, JULY 25TH...UPDATED TO ADD LATE
REPORTS.

STACHELSKI
Local storm report, Jul 28, 12:51 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 AM PDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      JEAN                    35.78N 115.33W
07/27/2014                   CLARK              NV   NEWSPAPER

            TRAFFIC ON SOUTHBOUND I-15 WAS DIVERTED ONTO THE MEDIAN
            AFTER SEVERAL LANES WERE FLOODED.

0431 PM     FLASH FLOOD      JEAN                    35.78N 115.33W
07/27/2014                   CLARK              NV   PUBLIC

            PICTURE OF FLOODED ROADWAYS SENT ON TWITTER THAT APPEARS
            SEVERAL INCHES DEEP WITH SOME ROCKS AND MUD EVIDENT AS
            WELL.

0503 PM     DUST STORM       3 E DOLAN SPRINGS       35.60N 114.21W
07/27/2014                   MOHAVE             AZ   PUBLIC

            DUST STORM MOVING INTO DOLAN SPRINGS FROM THE EAST.

0513 PM     FLASH FLOOD      JEAN                    35.78N 115.33W
07/27/2014                   CLARK              NV   PUBLIC

            THE PUBLIC REPORTED THAT HIGHWAY 161 FROM JEAN TO
            GOODSPRINGS IS SHUT DOWN DUE TO FLASH FLOODING.

0518 PM     DUST STORM       6 N KINGMAN             35.29N 114.03W
07/27/2014                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS ONE QUARTER MILE VISIBILITY IN NORTH
            KINGMAN AS DUST MOVES IN

0531 PM     DUST STORM       DOLAN SPRINGS           35.60N 114.27W
07/27/2014                   MOHAVE             AZ   PUBLIC

            A PICTURE OF A HABOOB MOVING THROUGH DOLAN SPRINGS WAS
            POSTED ON FACEBOOK. VISIBILITY WAS ESTIMATED TO BE LESS
            THAN ONE HALF MILE.

0538 PM     DUST STORM       1 NW CHLORIDE           35.41N 114.20W
07/27/2014                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER CALLED TO REPORT THAT VISIBILITY IN CHLORIDE WAS
            600 FEET OR LESS.

0848 PM     LIGHTNING        1 ESE SUMMERLIN         36.20N 115.29W
07/27/2014                   CLARK              NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THAT LIGHTNING HIT A TREE NEAR
            SPRINGFIELD ST AND LAKE MEAD BLVD SETTING IT ON FIRE.

&&
SUMMARY OF EVENTS FROM SUNDAY, JULY 27TH.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:26 PM MSTDust Storm WarningVEF115 min
Jul 28, 12:41 PM MSTFlash Flood WarningVEFMohave3 hr
Jul 28, 12:56 PM MSTFlash Flood WarningVEFMohave3 hr
Jul 27, 6:35 PM MSTFlash Flood WarningVEFInyo3 hr
Jul 28, 1:09 PM MSTFlash Flood WarningVEFSan Bernardino3 hr
Jul 28, 1:27 PM MSTFlash Flood WarningVEFSan Bernardino3 hr
Jul 28, 2:39 PM MSTFlash Flood WarningVEFSan Bernardino3 hr
Jul 27, 6:15 PM MSTAreal Flood AdvisoryVEFClark3 hr
Jul 27, 7:29 PM MSTAreal Flood AdvisoryVEFClark2 hr
Jul 28, 2:07 AM MSTAreal Flood AdvisoryVEFClark3 hr
Jul 28, 10:49 AM MSTFlash Flood Warning EmergencyVEFClark, Nye4 hr

Nearby

Flash Flood Watches in Nevada, 2014Flash Flood Watches in California, 2014Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.